Massive Pulmonary Hemorrhage in a Patient Treated With a Platelet Glycoprotein IIb/IIIa Inhibitor

Int J Cardiol. 1997 Dec 19;62(3):269-71. doi: 10.1016/s0167-5273(97)00228-3.

Abstract

Novel platelet glycoprotein IIb/IIIa receptor inhibitors have appeared as promising antithrombotic agents. However, their increased risk of bleeding complications, although known, is not well established. We report the case of a serious bleeding complication, a massive pulmonary hemorrhage, in a patient who was treated with one of these agents. Further studies defining guidelines and indications of treatment with platelet glycoprotein IIb/IIIa inhibitors are needed before their routine application to daily practice.

Publication types

  • Case Reports

MeSH terms

  • Abciximab
  • Aged
  • Angioplasty, Balloon, Coronary
  • Antibodies, Monoclonal / adverse effects*
  • Antibodies, Monoclonal / therapeutic use
  • Coronary Angiography
  • Coronary Disease / therapy
  • Electrocardiography
  • Hemorrhage / chemically induced*
  • Humans
  • Immunoglobulin Fab Fragments / adverse effects*
  • Immunoglobulin Fab Fragments / therapeutic use
  • Lung Diseases / chemically induced*
  • Male
  • Platelet Aggregation Inhibitors / adverse effects*
  • Platelet Aggregation Inhibitors / therapeutic use
  • Platelet Glycoprotein GPIIb-IIIa Complex / antagonists & inhibitors*
  • Respiration, Artificial
  • Respiratory Insufficiency
  • Thrombosis / drug therapy
  • Treatment Outcome

Substances

  • Antibodies, Monoclonal
  • Immunoglobulin Fab Fragments
  • Platelet Aggregation Inhibitors
  • Platelet Glycoprotein GPIIb-IIIa Complex
  • Abciximab